MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION; INTRODUCER, CATHETER
Model Number RSR04
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that a registered nurse (rn) and an interventional cardiologist were performing a heart catheterization on a patient.Due to the patient's tortuous iliac anatomy, a 7fr x 45cm destination guiding sheath (rsr04) was utilized to provide additional support during the procedure.At the conclusion, the destination sheath was withdrawn, and it began to unravel near the tip.A portion of the sheath broke off and remained in the patient, necessitating surgical intervention for removal.The surgical intervention was successful, and the patient is now stable.The event occurred intra-operatively.Estimated blood loss was less than 250cc.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age & date of birth: requested, not provided.A3a: sex: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D4: lot #: requested, not provided.D4: expiration date: unknown, as the involved lot # was not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.H4: device manufacture date: unknown, as the involved lot # was not provided.The actual device is not available for return.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.The production lot # was not provided by the user facility, which prevented a meaningful review of the device history record.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the completed investigation results.The actual device was not returned, so an evaluation could not be conducted.Since the sample was not available for evaluation, the complaint cannot be confirmed for sheath separation.The exact root cause cannot be determined.Device history record (dhr) review cannot be performed due to the lot number being unknown.Currently, no action is recommended since the risk evaluation is within the predetermined limits in hazard based risk table (hbrt).

Brand Name
DESTINATION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key22391515
Report Number1118880-2025-00091
Device Sequence Number8930635
Product Code DYB
UDI-Device Identifier00389701006192
UDI-Public00389701006192
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRSR04
Device Catalogue NumberRSR04
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date08/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown